| Model Number |
AR40M |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
08/09/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that there was a scratch on a ar40m 4.5 diopter intraocular lens (iol) during handling, prior to loading on (b)(6) 2017.Reportedly, there was no patient contact.No additional information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/20/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation in an unopened outer pouch with a sealed inner pouch and the lens case inside.Both pouches were opened to observe the lens.Visual inspection at 10x microscope magnification showed that the lens was new, no damages were observed in the optic zone neither in the haptics.The customer's reported complaint was not verified in the sample received.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.